3 doctors weighed in:

I had my gallbladder removed 9 days ago. A large red itchy rash has come up on my stomach is that normal?

3 doctors weighed in
Nicole Bressler
Emergency Medicine
1 doctor agrees

In brief: Pain meds

Are you taking any prescription meds for the pain? You may be having an allergic reaction to the meds or even the adhesive from the bandages or the anti-bacterial soap used to prep you for surgery.
Benadryl (diphenhydramine) would be a good medicine to try to help with the rash, but if it continues much longer, i would have you doctor examine you.

In brief: Pain meds

Are you taking any prescription meds for the pain? You may be having an allergic reaction to the meds or even the adhesive from the bandages or the anti-bacterial soap used to prep you for surgery.
Benadryl (diphenhydramine) would be a good medicine to try to help with the rash, but if it continues much longer, i would have you doctor examine you.
Nicole Bressler
Nicole Bressler
Answer assisted by Nicole Bressler, Medical Student
Thank
Dr. Kenneth Lee
Surgery - Plastics

In brief: See your surgeon

Since you are in the immediate post operative period- it could be a variety of things.
Most importantly, you want to make sure it's not a post op infection (associated with drainage or fever). It could possibly be dressing irritation, a medicine reaction or completely unrelated. See your surgeon.

In brief: See your surgeon

Since you are in the immediate post operative period- it could be a variety of things.
Most importantly, you want to make sure it's not a post op infection (associated with drainage or fever). It could possibly be dressing irritation, a medicine reaction or completely unrelated. See your surgeon.
Dr. Kenneth Lee
Dr. Kenneth Lee
Thank
Get help from a real doctor now
Dr. Crystal Twynham
Board Certified, Surgery
29 years in practice
938K people helped
Continue
108,000 doctors available
Read more answers from doctors